MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660100S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Perforation (2001)
Date of Event 10/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "a gamma4 u-lag screw perforated the pelvis.The patient reported pain and this resulted in a revision surgery.".
 
Event or Problem Description
As reported: "a gamma4 u-lag screw perforated the pelvis.The patient reported pain and this resulted in a revision surgery." additional information: around (b)(6), the pain in the left hip joint gradually worsened and increased during rehabilitation.When the surgeon re-checked the x-ray, it revealed that the lag screw had perforated the pelvis.It was reported that during primary surgery, the set screw was not tightened when inserting the u-lag, and the u-blade was inserted without x-ray confirmation.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the migrated lag screw can be confirmed on the received x-rays as described in the event description.The device inspection revealed the following: the nail and the disassembled lag screw were returned for evaluation.The returned lag screw is in a very used condition, there are different very strong stress marks visible.One prong of the u-blade is excessively bent outwards.The reason for this deformation can in retrospective not be defined as it is unknown if this occurred during the insertion, in-situ or during the extraction.On none of the received x-rays is the position of the blade visible.The inspection of the lag screw has shown that we have on two sides on the top of one set screw groove excessive stress marks.The only explanation for this marks is a strong contact with the set screw.A microscopic inspection of the set screw grooves was made.Both grooves do not have the typical mark that occurs when the set screw is tightened in the groove.There is no indication that the set screw was ever in contact with one of the grooves.Based on these findings is can be concluded that the set screw was placed on top of the groove and not in the grooves as intended.The visual inspection of the nail set screw tips, which are placed in the grooves of the lag screw, has shown that both tips are damaged, one tip is partially flattened on one side and the other tip is completely flattened.The damages indicate that there was a strong contact between the set screw and the lag screw, but with a flat surface and not with the rounded groove as intended.The damage to the set screw matches the damage observed on the side of the lag screw grooves.Functional inspection: a functional test with the returned devices was performed.Despite the extensive damage to the devices it was still possible to place the set screw in the grooves as intended and the lag screw could be moved back and forth after the set screw was unscrewed for a quarter (1/4) of a turn as described in the operative technique.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was by an incorrect placement of the nail set screw, the screw was placed in one of the grooves of the lag screw as intended.In this relation following statements of the gamma4 hip fracture nailing system operative technique can be pointed out: - caution the set screw has to be placed before u-blade insertion.- warning the set screw must be used.Insufficient set screw placement could lead to loss of lag screw fixation and postoperative complications.If more information is provided, the case will be reassessed.

Brand Name
GAMMA4 - RC LAG SCREW D10.5X100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23477346
Report Number0008031020-2025-02040
Device Sequence Number10526557
Product Code HSB
UDI-Device Identifier07613327591897
UDI-Public(01)07613327591897(17)341130(10)K0FA147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number81660100S
Device Lot NumberK0FA147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale